Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2018, 7:34 AM CDT for Monroe County, Ralls County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 7:34 AM CDT (12:34 UTC)
- Expired
- Jun 28, 2018, 8:15 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
908
WUUS53 KLSX 281234
SVRLSX
MOC137-173-281315-
/O.NEW.KLSX.SV.W.0151.180628T1234Z-180628T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
734 AM CDT THU JUN 28 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Ralls County in northeastern Missouri...
Southeastern Monroe County in northeastern Missouri...
* Until 815 AM CDT.
* At 734 AM CDT, a severe thunderstorm was located near Perry, moving
southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Vandalia, Perry and Florida.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3944 9146 3932 9144 3932 9172 3934 9172
3934 9174 3951 9188 3961 9175
TIME...MOT...LOC 1234Z 316DEG 18KT 3948 9172
HAIL...1.00IN
WIND...<50MPH
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:46 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 28, 6:46 AM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
646 AM CDT Thu Jun 28 2018
.SHORT TERM... (Through Late Tonight)
Issued at 354 AM CDT Thu Jun 28 2018
Thunderstorms have developed in the vicinity of a warm front over
central and north central Missouri. The environment is very
unstable with MUCAPE of 3500-5000 J/Kg according to the SPC Meso
Analysis site. Expect these storms to continue to develop and
strengthen through the pre-dawn hours this morning. With that much
CAPE and effective bulk shear of 35-40kts would expect that some of
these storms will begin to rotate which will enhance the probability
for them to become severe. Large hail should be the most likely
threat, but if the descrete cells get organized into a cluster or
line, then wind damage will also be possible.
All short range guidance shows the morning storms either moving
southeast of the area by mid to late morning...or simply dissipating
as the low level jet weakens. Latest guidance temperatures show
highs peaking in the mid to upper 90s along and west of the
Mississippi with dew point temperatures in the mid 70s. Heat index
values in excess of 105 degrees are likely...and the heat advisory
looks good for today. All that heat and humidity will make the
atmosphere very unstable...and the RAP is forecasting afternoon
MLCAPE in excess of 5000 J/Kg with 0-3km/0-6km shear of 25-35kts.
While the shear isn't that impressive...the CAPE is eye-popping.
Forecast soundings do show just enough CINH to suppress convection
along the instability access which is forecast to stretch from near
Kirksville southeast to Farmington. However, if the models are off
just a bit on their CINH calculations it could get very busy this
afternoon. If any storms do form would expect them to move southeast
and away from the forecast area by mid-late evening and the rest of
the night should be quiet
Carney
.LONG TERM... (Friday through Wednesday)
Issued at 354 AM CDT Thu Jun 28 2018
We should be locked in the teeth of the upper level ridge by Friday
morning...and the ridge will remain in control through Saturday. New
00Z MOS guidance is showing temperatures in the mid 90s to around
100 across the entire area on both days which look reasonable with
850mb temps in the 22-24C range. The GFS prints out spotty precip
both days but the NAM is dry. Think the chance for convection will
be minimal with the upper ridge overhead so will keep the forecast
dry. No change to heat headlines at this time.
All guidance has a shortwave moving from the northeast Plains into
the Midwest late Saturday night into Sunday. The wave attenuates
the upper ridge Sunday into Monday while the surface reflection
pushes a cold front into northwest Missouri and central
Illinois...possibly as far south as central Missouri before it
stalls. This should translate into slightly cooler temperatures and
a chance for precip both days as the front lingers over the area.
The general pattern is similar for Tuesday and Wednesday in the
medium range guidance. A surface high settles over the Great Lakes
and Ohio Valley. This keeps our forecast area in east-southeast
flow through that period. The ECMWF is much more aggressive in
building the upper level ridge back over the mid Mississippi Valley
Tuesday while the GFS's upper pattern is kind of messy with a less
well defined ridge redeveloping toward Wednesday morning. The GFS
therefore prints out more precip than the EC does for the end of the
forecast period. Am inclined to lean toward the drier EC at this
time as the GFS always seems to be too wet in the long term,
especially in weakly forced weather patterns like this one. Prefer
going on the warm end of guidance temperatures as well with the
drier solution and 850mb temps rising into the low 20s again.
Carney
&&
.AVIATION... (For the 12z TAFs through 12z Friday Morning)
Issued at 641 AM CDT Thu Jun 28 2018
A few thunderstorms this morning, mostly west of the terminals,
were moving south/southeast around 15-20 mph. Have covered
upstream activity with TEMPO groups, as the scattered nature of
thunderstorms this morning precludes adding to prevailing
conditions. Otherwise, VFR conditions can be expected through the
TAF period, outside of thunderstorms.
SPECIFICS FOR KSTL:
VFR conditions except for invof thunderstorms. Thunderstorm
activity is expected to move south/southeast and be out of the
area around 16Z.
Sally
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 94 80 100 78 / 40 5 5 0
Quincy 92 75 98 75 / 30 5 0 0
Columbia 97 75 98 74 / 50 5 0 0
Jefferson City 97 77 99 75 / 40 0 0 0
Salem 89 77 96 75 / 30 20 5 5
Farmington 93 76 96 73 / 60 10 5 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM this morning to 10 PM CDT Saturday for
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis
MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
Charles MO-Saint Francois MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
MO.
IL...Heat Advisory from 11 AM this morning to 10 PM CDT Saturday for
Adams IL-Brown IL-Calhoun IL-Clinton IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Monroe IL-Pike IL-Randolph IL-Saint
Clair IL-Washington IL.
Heat Advisory from 11 AM Friday to 10 PM CDT Saturday for Bond
IL-Fayette IL-Marion IL-Montgomery IL.
&&
WFO LSXHazardous weather outlook, Jun 28, 4:47 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 447 AM CDT Thu Jun 28 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 447 AM CDT Thu Jun 28 2018 ...HEAT ADVISORY FROM 11 AM THIS MORNING TO 10 PM CDT SATURDAY... This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance for thunderstorms in central Missouri early this morning. A few storms could be severe with large hail and damaging wind the main threats. Storms will also produce frequent lightning and very heavy rain that could lead to flooding of low lying areas. A Heat Advisory is also in effect today and tonight. Heat index values of 105 to 110 are expected which could lead to an increase in heat-related illness. People in the Advisory area are advised to avoid poorly ventilated areas and prolonged work in the sun. People in the Saint Louis Metropolitan Area can get information about cooling centers or energy assistance related to the excessive heat by calling the United Way of Greater Saint Louis at 800-427-4626, or if calling from a land line phone dial 2-1-1. You can also call Cool Down Saint Louis at 314-241-7668. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Heat Advisory is in effect on Friday and Saturday. Heat index values of 105-110 are expected, which could lead to an increase in heat-related illness. There is a low chance of thunderstorms Sunday through Wednesday. Lightning is always a hazard with any storm that forms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Sally
In the hours before
Local storm report, Jun 28, 5:49 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM LIGHTNING HALLSVILLE 39.12N 92.22W
06/28/2018 BOONE MO LAW ENFORCEMENT
2 STRUCTURE FIRES CAUSED BY LIGHTNING IN THE
HALLSVILLE AREA.
&&
CARNEYSpecial weather statement, Jun 28, 6:54 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service St Louis MO
654 AM CDT THU JUN 28 2018
MOZ027-034-035-281230-
Marion MO-Monroe MO-Ralls MO-
654 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...SOUTHERN
MARION AND NORTHEASTERN MONROE COUNTIES UNTIL 730 AM CDT...
At 654 AM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving east at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hannibal, Palmyra, Monroe City, Warren, New London, Rensselaer and
Spaulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3978 9136 3973 9137 3971 9134 3951 9141
3965 9187 3966 9187 3966 9185 3972 9185
3983 9181
TIME...MOT...LOC 1154Z 284DEG 16KT 3972 9175
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:34 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 41 min |
| Jun 28, 4:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 39 min |
| Jun 28, 5:12 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 2 min |
| Jun 28, 5:18 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 42 min |
| Jun 28, 5:26 AM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jun 28, 5:58 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| Jun 28, 6:17 AM CDT | Flash Flood Warning | LSX | Audrain, Callaway | 3 hr |
| Jun 28, 6:54 AM CDT | Special Weather Statement | LSX | Marion, Ralls | 36 min |
| Jun 28, 7:58 AM CDT | Severe Thunderstorm Warning | LSX | Ralls | 47 min |
| Jun 28, 8:03 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Jun 28, 8:23 AM CDT | Special Weather Statement | LSX | Ralls | 37 min |
| Jun 28, 8:37 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 38 min |
| Jun 28, 8:49 AM CDT | Special Weather Statement | LSX | Madison | 41 min |
| Jun 28, 8:53 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 33 min |
| Jun 28, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| Jun 28, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 60 min |
| Jun 28, 2:37 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 53 min |
| Jun 28, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 40 min |
| Jun 28, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Pike, Ralls, Shelby | 69 min |
| Jun 28, 3:52 PM CDT | Excessive Heat Warning | LSX | Jefferson, Saint Charles, Sainte Genevieve, Saint Louis, City of Saint Louis | 3 days |
| Jun 28, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 60 min |
| Jun 28, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jun 28, 5:02 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 73 min |
| Jun 28, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 83 min |
| Jun 28, 5:29 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.